Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 18, 2012Beauregard Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 18, 2012, 3:17 PM CDT for Beauregard Parish, Louisiana; Newton County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 3:17 PM CDT (20:17 UTC)
Expired
Aug 18, 2012, 4:15 PM CDT
In force
58 min
Issued by
NWS Lake Charles, LA

Counties Beauregard Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3254 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS84 KLCH 182017
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT SAT AUG 18 2012

LAZ027-030-031-041-042-TXZ260-182115-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
317 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD...ALLEN...VERNON...CALCASIEU AND
JEFFERSON DAVIS PARISHES UNTIL 415 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BON WEIR
TO 7 MILES WEST OF SINGER TO 8 MILES WEST OF RAGLEY TO REEVES...
MOVING SOUTHEAST AT 10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  RAGLEY BY 330 PM...
  BIVENS AND ORETTA BY 345 PM...
  TOPSY...FIELDS...DE QUINCY AND GILLIS BY 415 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES 
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW 
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER 
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE 
CROSSING.

LAT...LON 3082 9328 3067 9320 3045 9302 3034 9326
      3045 9352 3064 9380 3082 9376 3089 9363
      3090 9347

$$

K. KUYPER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:36 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 18, 12:36 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1236 PM CDT SAT AUG 18 2012

.AVIATION...
STORMS EXTEND FROM SOUTHEAST TEXAS OVER TO ST MARTIN PARISH IN
SOUTH CENTRAL LOUISIANA. THESE STORMS ARE PRODUCING GUSTY WINDS...
CEILINGS VARYING FROM 025 TO 050 IN AND AROUND TSTMS. STORMS TDY
ARE MOVING TO THE EAST. THIS ACTVTY IS EXPECTED TO SLOWLY
DISSIPATE THROUGH THE LATE AFTERNOON HOURS BEFORE BEFORE ENDING
AROUND SUNSET. STORMS ARE EXPECTED TO CONTINUE ALONG THE COAST AND
INTO THE COASTAL WATERS DURING THE EVE AND INTO THE OVERNIGHT
HOURS. STORMS ON TAP FOR TMRW.

&&

.PREV DISCUSSION... /ISSUED 651 AM CDT SAT AUG 18 2012/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
SCATTERED CONVECTION OVER THE COASTAL WATERS IS STARTING TO CREEP
INLAND ACROSS PARTS OF SOUTH CENTRAL LOUISIANA. OTHERWISE...MOST
OF THE REGION IS COVERED WITH CIRRUS BLOW-OFF FROM CONVECTION TO
THE NORTHWEST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA TODAY...BUT SPECIFYING THE TIMING/LOCATION
AND RESULTING IMPACTS TO PARTICULAR TERMINALS IS VIRTUALLY
IMPOSSIBLE AT THIS JUNCTURE. CONSEQUENTLY...WILL PREVAIL VFR WITH
VCTS AT ALL SITES FROM MID TO LATE MORNING THROUGH EARLY TO MID
EVENING.

13

PREV DISCUSSION... /ISSUED 510 AM CDT SAT AUG 18 2012/

SYNOPSIS...
UPPER LEVEL ANALYSIS SHOWS LARGE TROF OVER THE ERN CONUS...WITH
RIDGING WEST OF THE ROCKIES. THE SRN EXTENT OF THE RIDGE CONTINUES
TO BE SHUNTED SOUTH AND WEST AS THE TROF CONTINUES TO DIG OVER THE
MIDDLE AND LOWER MS VALLEYS AND SHORTWAVE ENERGY TRAVELS SE ALONG
THE BASE OF THE TROF INTO THE GULF COAST. RADAR MOSAIC THIS
MORNING SHOWS A WEAKENING MCS ACRS NE TX WITH OTHER ACTIVITY
FURTHER NORTH ACRS ERN OK. MEANWHILE AT THE SFC...WEAK LOW PRESSURE
WAS SITUATED ACRS THE RED RIVER VALLEY OF SE OK/NE TX WITH THE
FRONT EXTENDING EAST ACRS SRN ARK AND ALSO SW FM THE LOW ACRS NRN
AND CNTL TX. WARM AND MUGGY CONDITIONS CONTINUE ACRS SW LA AND SE
TX WITH WEAK SFC PRESSURE OVER THE NRN GULF MAINTAINING A SLY
FLOW.

DISCUSSION...
UPPER TROF WILL REMAIN MORE OR LESS IN PLACE THROUGH THE EARLY PART
OF THE WEEK...WITH A SERIES OF DISTURBANCES TRAVELING THROUGH THE
BASE OF THE TROF. THE SFC FRONT WILL REMAIN QUASI-STATIONARY
THROUGH SUNDAY MORNING...THEN GRADUALLY MOVE SOUTHWARD SUNDAY INTO
MONDAY UNDER INCREASINGLY NW FLOW ALOFT AS THE UPPER TROF DEEPENS
OVER THE REGION. THE COMBINATION OF SHORTWAVE ENERGY ALOFT...THE
NEARBY SFC BOUNDARY AND ABUNDANT MOISTURE WITH PRECIP WATER
AROUND 2 INCHES...WILL ALLOW FOR SCT TO NMRS SHOWERS AND STORMS TO
DEVELOP ACRS THE AREA TODAY INTO SUNDAY. THE HIGHEST CHANCES WILL
OCCUR DURING THE AFTN AS INSTABILITY INCREASES WITH DAYTIME
HEATING...AND A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT.
SPC DAY 1 CONVECTIVE OUTLOOK INDICATES A SLT RISK JUST NORTH OF
THE CWA DUE TO THE PLACEMENT OF STRONGER WIND SHEAR AND THE
VICINITY OF THE FRONT.

ACTIVITY WILL DIMINISH SLIGHTLY DURING THE EVENING...ALTHOUGH
MODELS INDICATE YET ANOTHER CONVECTIVE COMPLEX WILL BE MAKING ITS
WAY SE ACRS THE RED RIVER VALLEY SATURDAY NIGHT WITH THE
POTENTIAL TO BRING SOME SCT SHOWERS OR THUNDERSTORMS TO NRN
PORTIONS OF THE AREA. HOWEVER...THE HIGHEST RAIN CHANCES ARE
EXPECTED TO OCCUR ON SUNDAY WITH THE POTENTIAL FOR HEAVY RAINFALL
ACROSS PORTIONS OF THE AREA AS THE SFC FRONT BEGINS A SLOW
SOUTHWARD TREK TOWARD THE AREA WHILE AN UPPER LEVEL JET STREAK
BRINGS AN INCREASE IN DIVERGENCE ALOFT LATE IN THE DAY. IN
ADDITION...A SURGE OF MOISTURE MOVING NORTH FM WHATS LEFT OF TS
HELENE WILL INTERACT WITH THESE FEATURES...RESULTING IN THE
POSSIBILITY OF LOCALLY HEAVY RAINFALL.

THE INCREASE IN CLOUDS AND SHOWERS TODAY AND SUNDAY WILL KEEP
AFTN MAXIMUMS NEAR OR SLIGHTLY BELOW NORMAL...WITH TEMPS AROUND
90...ALTHOUGH A FEW LOWER 90S WILL BE POSSIBLE IN LOCATIONS THAT
SEE A LITTLE MORE SUN.

THE UPPER TROF LOOKS TO DEEPEN SUFFICIENTLY SUNDAY NIGHT INTO MONDAY
TO ALLOW THE SFC FRONT TO PUSH ACRS THE COASTAL WATERS BY MONDAY
MORNING...TAKING DEEPER MOISTURE AND HIGHER RAIN CHANCES WITH IT.
DRIER AIR FILTERING OVER THE REGION BEHIND THE FRONT WILL BRING AN
END TO RAIN CHANCES MONDAY...WITH JUST A SLT CHC FOR SHOWERS OR
STORMS OVER THE COASTAL WATERS AS THE BOUNDARY STALLS OVER THE NRN
GULF. MODELS SHOW NLY WINDS AND DRIER AIR OVER THE REGION THROUGH
AT LEAST WEDNESDAY...WITH MORNING LOWS INTO THE UPPER 60S ACRS
INTERIOR PORTIONS OF THE AREA TUESDAY AND WEDNESDAY.

THE FRONT WILL GRADUALLY WASH OUT THROUGH THE WEEK...WITH SLY
WINDS RETURNING THURSDAY. WILL SEE A GRADUAL WARMING TREND THROUGH
THE LATTER PART OF THE WEEK...ALONG WITH INCREASING HUMIDITIES AND
A LOW CHANCE FOR SHOWERS OR THUNDERSTORMS.

MARINE...
HIGH PRESSURE RIDGING ACROSS THE NORTHERN GULF OF MEXICO WILL
ALLOW A MOSTLY LIGHT ONSHORE FLOW TO PERSIST THROUGH THE WEEKEND.
DISTURBANCES ALOFT...COMBINED WITH A NEARLY STATIONARY FRONT OVER
THE LOWER MISSISSIPPI/RED RIVER VALLEYS...WILL BRING ABOUT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE
FRONT WILL MOVE SOUTH INTO THE COASTAL WATERS ON MONDAY...WITH
RAIN CHANCES DIMINISHING FROM NORTH TO SOUTH AND AN OFFSHORE FLOW
DEVELOPING THROUGH THE EARLY PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  90  72  90  71 /  30  80  50  50  10
KBPT  75  89  72  91  72 /  30  80  40  40  10
KAEX  72  88  68  87  67 /  40  80  40  30  10
KLFT  75  88  73  89  71 /  30  80  50  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 18, 5:43 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CDT SAT AUG 18 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
543 AM CDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A NEARLY STATIONARY SURFACE FRONT WILL REMAIN NORTH OF THE AREA
THROUGH TONIGHT. THE COMBINATION OF THE FRONT...ABUNDANT MOISTURE
OVER THE AREA AND A SERIES OF UPPER LEVEL DISTURBANCES WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREATS ASSOCIATED
WITH THE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING...BUT
SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE DURING THE
OVERNIGHT HOURS FROM THE LAKES AREA OF EAST TEXAS INTO CENTRAL
LOUISIANA AS ANOTHER DISTURBANCE BRINGS A COMPLEX OF THUNDERSTORMS
SOUTHEAST TOWARD THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SURFACE FRONT WILL GRADUALLY MOVE SOUTH SUNDAY...CROSSING THE
AREA SUNDAY NIGHT INTO MONDAY. THE FRONT...COMBINED WITH ABUNDANT
MOISTURE AND PASSING DISTURBANCES ALOFT...WILL PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS SUNDAY. THE STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF DITCHES
OF LOW-LYING AREAS AS WELL AS PONDING OF WATER ON ROADWAYS.

RAIN CHANCES WILL END FROM NORTH TO SOUTH ON MONDAY...WITH DRIER
WEATHER AND SLIGHTLY COOLER MORNINGS EXPECTED TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-191045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
543 AM CDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MAINLY LIGHT ONSHORE WINDS ARE EXPECTED. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS AND
SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY
RAINFALL WHICH COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SURFACE FRONT WILL GRADUALLY MOVE SOUTH SUNDAY...ENTERING THE
NORTHERN GULF BY MONDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED SUNDAY AS PASSING DISTURBANCES
ALOFT COMBINE WITH THE SURFACE BOUNDARY. THE STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HIGHER WINDS AND SEAS...ALONG WITH
FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL GREATLY
REDUCING VISIBILITIES.

RAIN CHANCES WILL DIMINISH BY MONDAY NIGHT ALTHOUGH A SLIGHT
CHANCE FOR SHOWERS OR THUNDERSTORMS WILL PERSIST THROUGH THE WEEK
AS THE FRONT STALLS OVER THE NORTHERN GULF. A LIGHT TO MODERATE
OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT
MONDAY...CONTINUING THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

24

In the hours before

Local storm report, Aug 18, 1:53 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT SAT AUG 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FUNNEL CLOUD     HOLLY BEACH             29.78N 93.46W
08/18/2012                   CAMERON            LA   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD THAT WENT BACK INTO THE
            CLOUDS ARE A COUPLE OF MINUTES NEAR HOLLY BEACH.

&&

JNUNN
Special weather statement, Aug 18, 2:00 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT SAT AUG 18 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
182100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
200 PM CDT SAT AUG 18 2012

...TROPICAL FUNNEL CLOUDS POSSIBLE...

...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL
CLOUD DOWN IN CAMERON PARISH IN SOUTHERN LOUISIANA...

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO
WARNING WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.

K. KUYPER
Local storm report, Aug 18, 2:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT SAT AUG 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     FUNNEL CLOUD     IOWA                    30.24N 93.01W
08/18/2012                   CALCASIEU          LA   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR IOWA

&&

K. KUYPER
Special weather statement, Aug 18, 2:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
247 PM CDT SAT AUG 18 2012

LAZ027>033-042-043-182045-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-VERNON LA-AVOYELLES LA-JEFFERSON DAVIS LA-
247 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...VERNON...AVOYELLES AND
JEFFERSON DAVIS PARISHES UNTIL 345 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EFFIE TO
DRY CREEK IN SOUTHERN LOUISIANA...MOVING EAST SOUTHEAST AT 15 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  REEVES BY 250 PM...
  OAKDALE BY 255 PM...
  CHENEYVILLE BY 300 PM...
  MARKSVILLE BY 305 PM...
  BROUILLETTE...ALLEN PARISH AIRPORT AND LEBLANC BY 310 PM...
  HARMONY BY 315 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

LAT...LON 3122 9199 3124 9192 3129 9193 3127 9184
      3123 9179 3120 9170 3106 9171 3098 9180
      3086 9181 3064 9192 3028 9289 3067 9320
      3128 9226 3132 9204

K. KUYPER
Special weather statement, Aug 18, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT SAT AUG 18 2012

LAZ027-030-031-041-042-TXZ260-182115-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
317 PM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD...ALLEN...VERNON...CALCASIEU AND
JEFFERSON DAVIS PARISHES UNTIL 415 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BON WEIR
TO 7 MILES WEST OF SINGER TO 8 MILES WEST OF RAGLEY TO REEVES...
MOVING SOUTHEAST AT 10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  RAGLEY BY 330 PM...
  BIVENS AND ORETTA BY 345 PM...
  TOPSY...FIELDS...DE QUINCY AND GILLIS BY 415 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

LAT...LON 3082 9328 3067 9320 3045 9302 3034 9326
      3045 9352 3064 9380 3082 9376 3089 9363
      3090 9347

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:47 PM CDTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline58 min
Aug 18, 5:01 PM CDTSpecial Weather StatementLCHBeauregard29 min

Nearby

Special Weather Statements in Louisiana, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.